MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-35
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 10/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3.Earliest date of publishing is used for reported event date.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Barros, g., <(>&<)> levitt, m.R.(2022).Treatment of an acutely ruptured complex fusiform middle cerebral artery aneurysm with flow diverting stenting and adjunctive coil embolization.Neurosurgical focus: video, 7(2), v5.Https://doi.Org/10.3171/2022.7.Focvid2249.Medtronic review the online video and literature transcript found information regarding a 27-year-old female patient who underwent p rocedure to treat an acutely ruptured large, complex left fusiform middle cerebral artery (mca) with flow diversion and adjunctive coiling via right radial access.A 072 navien intracranial support catheter was used as well as phenom plus guide catheter for additional support.A phenom 27 microcatheter was used for pipeline deployment and an echelon 10 microcatheter was positioned in the aneurysm dome for jailing and partial coiling of the aneurysm.A pipeline flex 4.25 x 35mm stent was deployed first from the superior m2 to the distal m1 segment, partially spanning the aneurysm dome and jailing the inferior division m2.Because the proximal end of the stent did not adequately cover the entire aneurysm, the phenom 27 microcatheter was navigated through the implanted pipeline and a second pipeline flex 4.25 x 25mm was implanted telescoping from the largest portion of the aneurysm dome to the distal carotid terminus.The phenom 27 was then pulled back through the pipeline construct and computed tomography (ct) showed good proximal and distal wall apposition with completed aneurysm coverage achieved.The patient was administered a half-loading done of eptifibatide intra-a rterially via the navien catheter a prophylactic antiplatelet effect.Two non-medtronic coils were then deployed through the jailed echelon 10 microcatheter into what was considered the ruptured point of the aneurysm.Loose coiling of the aneurysm was intentional to prevent significant thrombosis of the perforator vessels.The system was removed and post-procedure angiography showed reduced intra-aneurysm flow with contrast stasis.Follow-up angiograms at 4 days, 4 weeks, and 6 months post-operative showed aneurysm reduction and mca remodeling with no significant vessel branch obstruction/occlusion.It was additionally noted that the patient failed wean from her external ventricular drain and underwent an additional procedure for placement of a ventriculoperitoneal shunt for long-term hydrocephalus management which was performed by general surgery.The patient continued on dual antiplatelet treatment (dapt) for 6 months post index procedure; ticagrelor was then discontinued and the patient continued on aspirin 81mn daily for long-term.Additional information received reported that there was no relationship between any medtronic device used in the index procedure with any adverse event reported in the article.Additional information received from med safety indicating as a drain was required for hydrocephalus prior to the procedure, the event of permanent drain required was not attributed to the procedure or the medtronic devices used in the procedure.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information received reported that the second device was always planned given the size and complexity of the aneurysm.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17833218
Report Number2029214-2023-01887
Device Sequence Number3278710
Product Code OUT
UDI-Device Identifier00847536016293
UDI-Public00847536016293
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2022
Device Model NumberPED-425-35
Device Catalogue NumberPED-425-35
Device Lot NumberA848751
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date10/24/2023
Date Device Manufactured06/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexFemale
Patient Weight90 KG